This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:
—I wish to ask you about a tough problem. A 40-year-old white male has a severe case of rheumatoid arthritis and while on steroids, he developed vasculitis and peripheral neuritis in his legs. The eyes now have bilateral scleritis. There are no other internal or external eye findings. He is now under treatment with aspirin only. Our concern is whether local steroids in the eyes are indicated.The literature available to me on this is very limited. However, there is an excellent review of 100 cases of rheumatoid by Dr. Williams in the January, 1961, Medical Times, p. 66. This author indicates some danger, in that use of steroids in these severe cases may hasten the progression of the arthritis.
Oliver SH. RHEUMATOID ARTHRITIS AND VASCULITIS. Arch Ophthalmol. 1961;66(1):153–154. doi:https://doi.org/10.1001/archopht.1961.00960010155033
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: